Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 22, NWS Tampa Bay, FL

February 17, 2009Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 17, 2009, 3:39 PM EST for Sumter County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 3:39 PM EST (20:39 UTC)
Expired
Feb 17, 2009, 7:00 PM EST
In force
3 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 172039
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EST TUE FEB 17 2009

...RED FLAG WARNING UNTIL 7 PM EST FOR MOST COASTAL COUNTIES...

.DRY AIRMASS REMAINS OVER WESTERN FLORIDA WITH HUMIDITIES
REMAINING BELOW 34 PERCENT NEAR THE COAST FROM LEVY DOWN TO
SARASOTA...

FLZ039-042-043-048-049-051-055-060-180000-
/O.NEW.KTBW.FW.W.0022.090217T2039Z-090218T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
339 PM EST TUE FEB 17 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

EASTERLY FLOW REMAINS WEAK WITH LOW LEVEL MOISTURE STILL TO THE
EAST OF THE AREA. WARNING CONDITIONS ARE EXPECTED THROUGH THE REST
OF THE AFTERNOON. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 1:40 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 17, 1:40 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
140 PM EST TUE FEB 17 2009

.SHORT TERM (TONIGHT - THURSDAY)...FLAT RIDGE OVER THE GULF AND FL
PENINSULA WILL BREAK DOWN AS NEXT TROUGH EVOLVES ACROSS THE
EASTERN HALF OF THE COUNTRY THROUGH THURSDAY. A COLD FRONT OVER
THE MIDDLE OF THE COUNTRY WILL GRADUALLY MOVE EAST TONIGHT TOWARD
THE MISS RIVER VALLEY AND THEN ACROSS THE DEEP SOUTH TOWARD OUR
AREA LATE WED. THE FRONT IS STILL PROGGED TO MOVE ACROSS OUR CWA
DURING THE DAY THURSDAY...HOWEVER MODEL MOISTURE FIELDS SEEM TO
BE TRENDING DRIER WITH THIS FROPA...WHILE MOS POPS HAVE BEEN MORE
CONSISTENT. RIGHT NOW LOOKS LIKE AREAS FROM TAMPA BAY NORTHWARD
HAVE THE BEST CHANCE FOR RAIN LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...THUS WILL LEAVE CHANCE POPS IN PLACE FOR THAT TIME
FRAME. SOUTH OF THE BAY...LOOKS LIKE POPS WILL BE 20/30 DURING
THE DAYTIME THURSDAY...LOWEST SOUTH.

IN THE MEANTIME...FAIR WX EXPECTED TONIGHT AND WEDNESDAY WITH LOWS
TONIGHT IN THE MID 40S NORTH TO LOW 50S SOUTH...AND HIGHS ON WED IN
THE MID-UPR 70S. WARM WED NIGHT JUST AHEAD OF THE FRONT WITH TEMPS
ONLY FALLING TO THE MID-UPR 50S. SLIGHTLY COOLER THURS...MAINLY
NORTH WHERE FROPA OCCURS EARLIER (UPR 60S)...BUT WARMER SOUTH WITH
HIGHS IN THE MID 70S.

&&

.LONG TERM (THURSDAY NIGHT-TUESDAY)...MID RANGE MODELS ARE IN DECENT
AGREEMENT THAT A QUIET WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE
PERIOD. NORTH FLOW...HIGH PRESSURE...AND BELOW AVERAGE TEMPERATURES
WILL BE IN PLACE THURSDAY NIGHT AND FRIDAY...BEFORE EASTERLY FLOW
AND MODERATING CONDITIONS WILL ENSUE INTO THE WEEKEND. A WEAK
FRONTAL SYSTEM IS EXPECTED TO IMPACT FLORIDA LATE IN THE
WEEKEND...WITH DRY AND STABLE CONDITIONS MOVING INTO THE AREA IN ITS
WAKE FOR THE FIRST PART OF NEXT WEEK.

TEMPERATURES WILL APPROACH OR DROP BELOW FREEZING IN MANY AREAS FROM
HILLSBOROUGH COUNTY NORTHWARD ON FRIDAY. DETAILS OF THE POSSIBLE
FREEZE WILL BECOME CLEARER OVER THE NEXT SEVERAL DAYS.

&&

.AVIATION...VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT TO
MODERATE WINDS WILL PREVAIL THE NEXT 24 HOURS.

&&

.MARINE...PRES GRADIENT WILL TIGHTEN OVER THE EASTERN GULF TONIGHT
AND WEDNESDAY AS THE FRONT MOVES EASTWARD. WINDS WILL INCREASE TO
15-20 KT OVER THE GULF WATERS LATE TONIGHT AND PERSIST THROUGH
WEDNESDAY. SCEC HEADLINES WILL BE NEEDED. WINDS WILL SHIFT TO NW AND
INCREASE TO 20KT WITH HIGHER GUST BEHIND THE FRONT LATE THURSDAY...
THUS SCA WILL BE NEEDED. WINDS WILL GRADUALLY DIMINISH BY LATE
FRIDAY AND MARINE CONDITIONS FOR SATURDAY LOOK GOOD AS THE NEXT HIGH
SETTLES OVER THE WATERS. THIS WILL BE SHORT LIVED AS THE NEXT FRONT
APPROACHES LATE SATURDAY OR SATURDAY NIGHT WITH INCREASING WINDS.

&&

.FIRE WEATHER...RH AT A FEW LOCATIONS HAS FALLEN BELOW 35
PERCENT...BUT GIVEN HIGHER DWPTS UPSTREAM...DURATIONS SHOULD FALL
SHORT OF 4 HOURS. MOISTURE WILL INCREASE TONIGHT THROUGH THURSDAY
AHEAD AND ALONG THE FRONT...SO NO FIRE WX ISSUES EXPECTED DURING
THIS TIME. THE NEXT CHANCE FOR CRITICAL RH VALUES AFTER TODAY
APPEARS TO BE FRIDAY IN THE DRIER POST FRONTAL AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  52  74  60  70 /   5   5  20  40
FMY  51  78  59  76 /   5   5  10  20
GIF  51  77  60  72 /   5   5  20  40
SRQ  50  76  61  70 /   5   5  20  30
BKV  44  75  59  70 /   5   5  30  40
SPG  56  74  62  69 /   5   5  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...17/PETRO
LONG TERM/AVIATION...05/CANTIN
Hazardous weather outlook, Feb 17, 4:04 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
404 AM EST TUE FEB 17 2009

FLZ039-042-043-048>052-055>057-060>062-065-172115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
404 AM EST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL MOVE INTO THE EASTERN GULF WEDNESDAY WITH ISOLATED
TO SCATTERED LATE NIGHT SHOWERS ACROSS THE NORTH. THESE SHOWERS
WILL SPREAD SOUTHWARD DURING THURSDAY AS THE FRONT MOVES SOUTH
OVER FLORIDA. THIS FRONT WILL ALSO BRING HAZARDOUS WINDS AND SEAS
TO THE COASTAL WATERS WEDNESDAY AND POSSIBLY LASTING UNTIL FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RKR

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.